Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 4, 2006, 9:20 AM MDT for Eddy County, New Mexico. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2006, 9:20 AM MDT (15:20 UTC)
- Expired
- Sep 4, 2006, 1:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 191 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:21 AM MDT | FLASH FLOOD | Carlsbad, NM | DARK CANYON ROAD, OR COUNTY ROAD 408, CLOSED DUE TO HIGH WATER. |
| Sep 4, 11:20 AM MDT | FLASH FLOOD | Carlsbad, NM | HIDALGO ROAD, OR COUNTY ROAD 672, CLOSED DUE TO HIGH WATER. |
| Sep 4, 1:10 PM MDT | FLASH FLOOD | Carlsbad, NM | SEVERAL ROADS IN CARLSBAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 041525
FFWMAF
NMC015-041915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 AM MDT MON SEP 4 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 115 PM MDT
* AT 920 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
FLOODING IN THE CITY OF CARLSBAD...WITH SEVERAL ROAD CLOSERS...
INCLUDING RADIO BOULEVARD AND CALLOWAY DRIVE. ROADS WERE REPORTED
FLOODED AS WELL ALONG DARK CANYON FROM THE CITY OF CARLSBAD TO HOPE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD...
LAKEWOOD...SEVEN RIVERS...LOCO HILLS...DAYTON...ATOKA AND ARTESIA
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3206 10479 3207 10377 3231 10376 3258 10386
3290 10386 3294 10479
$$1 follow-up statement
000
WGUS74 KMAF 041726
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 PM CDT MON SEP 4 2006
NMC015-041915-
EDDY-
1124 AM MDT MON SEP 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MDT FOR EDDY
COUNTY...
AT 1120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE LIGHT TO MODERATE RAINFALL MOVING ACROSS EDDY COUNTY. LOCAL
LAW ENFORCEMENT OFFICIALS REPORTED HIDALGO ROAD IN CARLSBAD IS NOW
CLOSED DUE TO FLOODING. OTHER STREET FLOODING CAN BE EXPECTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3206 10479 3207 10377 3231 10376 3258 10386
3290 10386 3294 10479
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:50 AM MDT, 30 minutes earlier.
Area forecast discussion, Sep 4, 8:50 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 AM CDT MON SEP 4 2006
.UPDATE...
WENT AHEAD AND INCREASED POPS AND QPF ACROSS THE NORTHERN AND CENTRAL
PERMIAN BASIN AND SOUTHEAST NEW MEXICO TODAY PER SATELLITE AND RADAR
TRENDS AND INCOMING DATA. RAINFALL CONTINUES TO INCREASE IN INTENSITY
ACROSS THE AFOREMENTIONED AREAS WITH PRECIPITABLE WATER ABOVE 1.75
NEAR THE 700 MILLIBAR FRONT. MENTIONED RAIN HEAVY AT TIMES IN ZONES
IN THESE AREAS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 2 PM MDT MONDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 3 PM CDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...AND WINKLER.
&&
12Hazardous weather outlook, Sep 4, 4:46 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 546 AM CDT MON SEP 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 546 AM CDT MON SEP 4 2006 /446 AM MDT MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO SOMETIMES HEAVY RAINFALL IS AGAIN EXPECTED ON MONDAY ACROSS MUCH OF THE FORECAST AREA. FLOODING CONCERNS WILL CONTINUE TO BE ELEVATED...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND THE UPPER TRANS PECOS WHERE COPIOUS AMOUNTS OF RAINFALL HAVE FALLEN IN THE PAST FEW DAYS. LOW LYING AREAS WILL LIKELY CONTINUE TO FILL RAPIDLY LEADING TO DRIVING HAZARDS. IN ADDITION...THE MOIST CONDITIONS...COOLER TEMPERATURES...AND LIGHT WINDS WILL COMBINE TO MAKE FOGGY CONDITIONS POSSIBLE TONIGHT. TRAVELERS WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING IN LOWERED VISIBILITIES...AS WELL AS ON WET STREETS. ALLOW EXTRA TIME TO GET TO DESTINATIONS...AND PREPARE TO STOP SUDDENLY IF NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WHILE WIDESPREAD RAINFALL IS NOT EXPECTED...FLOODING WILL CONTINUE TO BE A CONCERN...ESPECIALLY ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU...AND THE PRESIDIO VALLEY WHERE RAINFALL OVER PREVIOUS DAYS HAS LED TO SOMEWHAT SATURATED CONDITIONS. LOW LYING AREAS WILL LIKELY BECOME INUNDATE QUICKLY IF MODERATE TO HEAVY SHOWERS OCCUR. RAPID RUNOFF WILL ALSO BE PROBLEMATIC THROUGH THE MOUNTAINS. CAUTION SHOULD BE EXERCISED WHEN DRIVING THROUGH THESE AREAS FOR THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:10 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 4, 4:00 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.